Alert archive / Wisconsin / Special Marine Warnings in 2007
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 28, 2007, 5:56 PM CDT. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 28, 2007, 7:30 PM CDT
- In force
- 94 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
The radar
The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS53 KGRB 282301
SMWGRB
LMZ521-522-541-542-290030-
/O.NEW.KGRB.MA.W.0021.070828T2256Z-070829T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
556 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
NEARSHORE WATERS FROM STURGEON BAY TO TWO RIVERS...
NEARSHORE WATERS FROM WASHINGTON ISLAND TO STURGEON BAY...
SOUTHERN BAY OF GREEN BAY...
CENTRAL BAY OF GREEN BAY...
* UNTIL 730 PM CDT
* AT 553 PM...DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS...PRODUCING STRONG WINDS TO NEARLY 50 KNOTS AND SMALL
HAIL WILL BE MOVING OVER THE CENTRAL AND SOUTHERN BAY OF GREEN BAY
AND THE NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS. THE
STORMS WERE MOVING SOUTHEAST AT 45 MPH.
* STRONG THUNDERSTORMS WILL PASS NEAR...
GREEN BAY LIGHT BY 615 PM CDT...
RAWLEY POINT LIGHT BY 645 PM CDT...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
LAT...LON 4416 8753 4453 8748 4479 8731 4487 8743
4485 8757 4464 8777 4455 8803 4457 8804
4458 8804 4493 8785 4500 8761 4514 8767
4514 8767 4513 8767 4541 8725 4540 8694
4495 8738 4480 8731 4540 8683 4538 8676
4459 8731
$$
EB/SRF1 follow-up statement
000
FZUS73 KGRB 290036
MWSGRB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT TUE AUG 28 2007
LMZ521-522-541-542-290045-
/O.EXP.KGRB.MA.W.0021.000000T0000Z-070829T0030Z/
...SPECIAL MARINE WARNING EXPIRES AT 730 PM CDT...
THE AFFECTED AREAS WERE...
NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS...
SOUTHERN AND CENTRAL BAY OF GREEN BAY...
THE STORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT RISK TO
BOATERS. ADDITIONAL THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 30
KNOTS ON THE NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS.
LAT...LON 4416 8753 4453 8748 4479 8731 4487 8743
4485 8757 4464 8777 4455 8803 4457 8804
4458 8804 4493 8785 4500 8761 4514 8767
4514 8767 4513 8767 4541 8725 4540 8694
4495 8738 4480 8731 4540 8683 4538 8676
4459 8731
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 28, 4:18 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 4:18 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CDT TUE AUG 28 2007 .SHORT TERM...TONIGHT AND WEDNESDAY...CONCERN OF FORECAST FOCUS ON FRONT MOVEMENT AND ONGOING CONVECTION OVER CENTRAL WI. FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS SOUTH THIS AFTERNOON. WEAK WAVE MOVING THROUGH FLOW OVER NORTHWEST WI/EASTERN MN...SPURRING ON CURRENT CONVECTION. STRONGER WAVE NOW SEEN OVER NORTHEAST NE. ASCENT ASSOCIATED WITH THIS FEATURE TO MAINTAIN CONVECTION INTO THE EVENING HOURS. SIG INSTABILITY SEEN OVER CWA WITH SBCAPE VALUES AROUND 3500 IN VERY WARM AND HUMID AIRMASS AHEAD OF FRONT. LATEST TAMDAR SOUNDINGS INDICATE CIN HAS ALL BUT ERODED. SHEAR/UNIDIRECTIONAL FLOW POINTS TO WINDS BEING MAJOR THREAT...EXCEPT RIGHT NEAR BOUNDARY WHERE A TORNADO MAY BE POSSIBLE EARLY THIS EVENING. HAVE GONE WITH SLOWER MOVEMENT OF FRONT UNTIL AFTER WAVES MOVE THROUGH...SLOWER THAN NAM. AREA OF LOW CLOUDS/LIGHT RAIN TO LINGER BEHIND THE FRONT. TRENDED TOWARDS MILDER TEMPS TONIGHT...AND LINGERED SHOWERS A BIT MORE WED MORN. .LONG TERM...WED NGT THRU TUE LONG TERM MODELS IN GOOD AGREEMENT THRU MUCH OF PD AS LARGE E-W UPPER RDG CONTROLS MUCH OF CNTRL US WX. HIGH PRESS WILL BUILD INTO THE REGION WED NIGHT...BRINGING CLEAR SKIES AND COOL TEMPS. TEMPS ARE EXPECTED TO DROP AOB 40 OVER THE NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. COULD EVEN BE ISOLD AREAS OF FROST IN LOW LYING REGIONS OF N-CNTRL WI. HIGH PRESS REMAINS IN CONTROL OF THE WEATHER THRU SAT. SHRTWV TROF MOVG ALNG US/CAN BORDER AND ASSOC SFC TROF COULD BRING SHRA/TSRA SUN-MON. TEMPS CLOSE TO HPC GUIDE FOR DAYS 5-7. ADJ MIN TEMPS DOWN FROM GFS MOS WITH COOL HIGH PRES ON THU AM...OTHERWISE REMAINDER OF TEMPS CLOSE TO GUID. && .AVIATION...CONVECTION ONGOING OVER WESTERN TAF SITES...EXPECTED TO MOVE INTO GRB AROUND 7PM. SIG WINDS/HEAVY RAIN WITH SYSTEMS. LOW CLOUDS/LIGHT RAIN OR FOG SEEN RIGHT BEHIND FRONT WITH MVFR CONDITIONS EXPECTED INTO EARLY MORNING HOURS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/JKL
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 100 PM CDT TUE AUG 28 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE. THERE IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-291800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE LIKELY THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE MICHIGAN THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Aug 28, 4:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG BIRNAMWOOD 44.93N 89.19W
08/28/2007 SHAWANO WI AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&Special weather statement, Aug 28, 5:01 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 501 PM CDT TUE AUG 28 2007 WIZ021-074-282230- NORTHERN OCONTO COUNTY-SOUTHERN OCONTO COUNTY- 501 PM CDT TUE AUG 28 2007 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN OCONTO COUNTY... AT 459 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTHEAST OF GILLETT...OR 24 MILES NORTHEAST OF SHAWANO...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... OCONTO FALLS AROUND 510 PM... OCONTO AROUND 520 PM... LITTLE SUAMICO AROUND 530 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB/SRF
Local storm report, Aug 28, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 S MONICO 45.54N 89.11W
08/28/2007 ONEIDA WI LAW ENFORCEMENT
APPROX DOZEN TREES BLOWN DOWN BETWEEN PELICAN LAKE AND
MONICO.
&&Special weather statement, Aug 28, 5:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CDT TUE AUG 28 2007 WIZ020-031-035>039-045-048-049-282300- MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA- WINNEBAGO-CALUMET- 520 PM CDT TUE AUG 28 2007 ...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN... THUNDERSTORMS WITH WIND GUSTS OVER 35 MPH AND POSSIBLE HAIL WERE MOVING ACROSS CENTRAL WISCONSIN EARLY THIS EVENING. THE STORMS WERE QUICKLY MOVING NORTHEAST AT 45 MPH AND WILL MOVE INTO THE FOX VALLEY BETWEEN 600 PM AND 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 8 PM. JKL WEATHER.GOV/GREENBAY
Local storm report, Aug 28, 5:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ATHELSTANE 45.43N 88.09W
08/28/2007 MARINETTE WI LAW ENFORCEMENT
TREES DOWN
0507 PM TSTM WND DMG AMBERG 45.50N 88.00W
08/28/2007 MARINETTE WI LAW ENFORCEMENT
TREES DOWN.
0515 PM TSTM WND DMG CRIVITZ 45.23N 88.01W
08/28/2007 MARINETTE WI LAW ENFORCEMENT
TREES DOWN.
&&
KURIMSKISpecial weather statement, Aug 28, 5:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 555 PM CDT TUE AUG 28 2007 WIZ022-038>040-048>050-282315- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH... CHILTON AND TWO RIVERS 555 PM CDT TUE AUG 28 2007 ...GUST FRONT FROM THUNDERSTORMS MOVING TOWARD FOX VALLEY AND LAKESHORE... THUNDERSTORMS HAVE PRODUCED A GUST FRONT THAT IS MOVING OUT AHEAD OF THE STORMS. THE GUST FRONT WILL CAUSE WINDS TO SHIFT TO THE NORTHWEST WITH GUSTS OVER 40 MPH. THE FRONT WILL MOVE OVER GREEN BAY AND THE FOX CITIES BY 610 PM...THE DOOR COUNTY SHORELINE BY 615 PM...AND KEWAUNEE AFTER 630 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 8 PM. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:39 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Aug 28, 5:43 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 37 min |
| Aug 28, 7:15 AM CDT | Marine Weather Statement | GRB | 60 min | |
| Aug 28, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 60 min |
| Aug 28, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 47 min |
| Aug 28, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 45 min |
| Aug 28, 4:04 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 56 min |
| Aug 28, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Aug 28, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Aug 28, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 61 min |
| Aug 28, 5:04 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 28, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Aug 28, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 28 min |
| Aug 28, 6:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Special Marine Warnings in Wisconsin, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.